Alert archive / Massachusetts / Gale Warnings in 2009

Gale Warning 47, NWS Boston/Norton, MA

December 21, 2009

NWS Boston/Norton, MA issued this gale warning at Dec 21, 2009, 4:06 AM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 21, 2009, 4:06 AM EST (09:06 UTC)
Expired
Dec 22, 2009, 12:00 AM EST
In force
20 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WHUS71 KBOX 210906
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
406 AM EST MON DEC 21 2009

ANZ250-251-254>256-211715-
/O.UPG.KBOX.SC.Y.0132.000000T0000Z-091223T0000Z/
/O.NEW.KBOX.GL.W.0047.091221T0906Z-091222T0500Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
406 AM EST MON DEC 21 2009

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL OCCASIONALLY GUST TO 35 KNOTS THROUGH THIS
EVENING. WINDS SHOULD DIMINISH A TAD LATE TONIGHT AND TUESDAY...BUT
STILL EXPECTING WIND GUSTS OF 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230>237-211715-
/O.CON.KBOX.SC.Y.0132.000000T0000Z-091223T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
406 AM EST MON DEC 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. 

NORTHWEST WINDS WILL OCCASIONALLY GUST TO BETWEEN 25 AND 30 KNOTS
THROUGH TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRANK
3 follow-up statements
217 
WHUS71 KBOX 211709 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1209 PM EST MON DEC 21 2009

ANZ250-251-254>256-220115-
/O.CON.KBOX.GL.W.0047.000000T0000Z-091222T0500Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1209 PM EST MON DEC 21 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

NORTHWEST WINDS WILL OCCASIONALLY GUST TO 35 KNOTS THROUGH THIS
EVENING. WINDS SHOULD DIMINISH A TAD LATE TONIGHT AND TUESDAY...
BUT STILL EXPECTING WIND GUSTS OF 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230>237-220115-
/O.CON.KBOX.SC.Y.0132.000000T0000Z-091223T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
1209 PM EST MON DEC 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. 

NORTHWEST WINDS WILL OCCASIONALLY GUST TO BETWEEN 25 AND 30 KNOTS
THROUGH TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NOCERA
340 
WHUS71 KBOX 212337
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
637 PM EST MON DEC 21 2009

ANZ250-251-254>256-220500-
/O.CON.KBOX.GL.W.0047.000000T0000Z-091222T0500Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
637 PM EST MON DEC 21 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

NORTHWEST WINDS WILL OCCASIONALLY GUST TO 35 KNOTS THROUGH THIS
EVENING. WINDS SHOULD DIMINISH A TAD LATE TONIGHT AND TUESDAY...
BUT STILL EXPECTING WIND GUSTS OF 30 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230>237-220745-
/O.CON.KBOX.SC.Y.0132.000000T0000Z-091223T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
637 PM EST MON DEC 21 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. 

NORTHWEST WINDS WILL OCCASIONALLY GUST TO BETWEEN 25 AND 30 KNOTS
THROUGH TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
336 
WHUS71 KBOX 220502
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1202 AM EST TUE DEC 22 2009

ANZ250-251-254>256-221315-
/O.EXP.KBOX.GL.W.0047.000000T0000Z-091222T0500Z/
/O.EXA.KBOX.SC.Y.0132.000000T0000Z-091223T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1202 AM EST TUE DEC 22 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. THE
GALE WARNING IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL GUST TO BETWEEN 25 AND 30 KNOTS THROUGH THE
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230>237-221315-
/O.CON.KBOX.SC.Y.0132.000000T0000Z-091223T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
1202 AM EST TUE DEC 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

NORTHWEST WINDS WILL GUST TO BETWEEN 25 AND 30 KNOTS THROUGH THE
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Dec 21, 3:54 AM EST, 12 minutes earlier.

Area forecast discussion, Dec 21, 3:54 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
354 AM EST MON DEC 21 2009

.SYNOPSIS...
UNSEASONABLY COLD WEATHER IS EXPECTED THROUGH MID WEEK...FOLLOWED
BY A GRADUAL MODERATING TREND TOWARD THE END OF THE WEEK.  LOW
PRESSURE AND A COLD FRONT WILL APPROACH FROM THE SOUTH AND WEST
CHRISTMAS DAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
GENERALLY MOSTLY SUNNY SKIES AND COLD TEMPERATURES ARE ON TAP FOR
MOST OF SOUTHERN NEW ENGLAND.  MODEL CROSS SECTIONS DO INDICATE A
BIT MORE MID/HIGH LEVEL CLOUDINESS ACROSS SOUTHERN NH/NORTHEAST MA
SO WOULD NOT BE SURPRISED TO SEE THE SUN DIM IN THIS REGION FOR A TIME.
BASED ON RECENT PERFORMANCE AND THE FRESH SNOW COVER ACROSS MUCH OF
THE REGION...WILL FOLLOW THE COLDER NAM MOS GUIDANCE.  HIGHS SHOULD
MAINLY BE IN THE MID TO UPPER 20S ACROSS THE INTERIOR HIGH
TERRAIN...TO THE LOWER 30S ON THE COASTAL PLAIN.  IN
ADDITION...BUFKIT SHOWS 35 MPH WIND GUSTS TODAY WHICH WILL MAKE IT
FEEL QUITE COLD.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...

TONIGHT...
MAINLY CLEAR SKIES EXPECTED TONIGHT ALTHOUGH WE STILL COULD SEE A
BIT OF HIGH CLOUDINESS ACROSS OUR SOUTHERN NH/NORTHEAST MA ZONES.
IT WILL BE A VERY COLD NIGHT...BUT ENOUGH MIXING IN THE BOUNDARY
LAYER WILL PREVENT TEMPERATURES FROM REALLY BOTTOMING OUT.
NONETHELESS...STILL EXPECT OVERNIGHT LOWS TO DROP TO BETWEEN 5 AND
10 ABOVE ACROSS SOUTHWEST NH/NORTHWEST MA...TO WELL DOWN INTO THE
TEENS ELSEWHERE.

TUESDAY...
ANOTHER VERY COLD AND WINDY DAY IS IN STORE FOR SOUTHERN NEW
ENGLAND.  DESPITE THE FACT THAT 850 MB TEMPERATURES ARE NOT THAT
COLD...THERE LOOKS TO BE A CONTINUED SHOT OF SHALLOW COLD AIR.  THE
GFS MOS LOOKS TOO WARM WHEN LOOKING AT THE MODEL 2 METER
TEMPERATURES AND STAYED CLOSER TO THE NAM MOS.  HIGHS SHOULD ONLY
REACH INTO THE MID TO UPPER 20S ACROSS MOST LOCATIONS.

WE ALSO EXPECTED TO SEE THE BEGINNING OF A NORLUN TROUGH
DEVELOPMENT.  THE GFS MAY BE A BIT FAST WHEN COMPARING IT TO THE
OTHER MODELS...BUT A CLOSED UPPER LEVEL LOW WILL BE DROPPING
SOUTHEAST DURING THE DAY.  WE MAY SEE SKIES BECOME MOSTLY CLOUDY
DURING THE MID TO LATE AFTERNOON ACROSS OUR NORTHERN AND EASTERN
SECTIONS.  HAVE ALSO INTRODUCED SLIGHT CHANCE POPS TOWARD EVENING
ACROSS OUR FAR NORTHEAST ZONES AS WELL AS THE OUTER-CAPE.
AGAIN...THE GFS MAY BE A BIT FAST BUT WOULD NOT BE SURPRISED TO SEE
A FEW LIGHT SNOW SHOWERS DEVELOP TOWARD EVENING IN THESE LOCATIONS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
TUESDAY THROUGH WEDNESDAY...TIMING AND PLACEMENT ISSUES DEVELOP
REGARDING THE APPROACH OF A SHORT WAVE DISTURBANCE FROM THE GREAT
LAKES REGION. 12Z NAM IS ALMOST 24 HOURS SLOWER THAN THE 12Z GFS.
FOLLOWED THE 00Z ECMWF IS IT BEST REFLECTED THE ENSEMBLE MEAN.
THE TIMING OF THIS SHORT WAVE WILL HAVE AN IMPACT ON TEMPERATURES
BOTH DAYS. WILL NOTE INCREASING CLOUDS ACROSS THE NORTH TUESDAY
THEN ACROSS THE EAST TUESDAY NIGHT AND WEDNESDAY AS SOME OF THE
WRAP AROUND MOISTURE FROM THE OFFSHORE LOW IS ADVECTED SOUTH SOUTHWEST
FROM THE MAINE COAST AND CANADIAN MARITIMES. HAVE INCLUDED A LOW
CHANCE POP ALONG THE COAST TUESDAY NIGHT AND WEDNESDAY. THERE COULD
BE A FEW LIGHT SNOW SHOWERS OR FLURRIES AS SURFACE WINDS TURN TO THE
NORTH AND CYCLONIC FLOW ALOFT EXISTS FOR A TIME. LEANED TOWARDS THE
COLDER MET GUIDANCE TEMPERATURES TUESDAY.

THURSDAY...SCATTERED EARLY MORNING SNOW SHOWERS POSSIBLE CAPE AND
ISLANDS. OTHERWISE SURFACE HIGH PRESSURE AND H5 RIDGING WILL
ALLOW FOR DRY CONDITIONS. MOIST NORTHEAST FLOW WILL ALLOW LOW CLOUDS
TO REMAIN STUBBORN PARTICULARLY ACROSS THE CAPE AND ISLANDS.
TEMPERATURES REMAIN SLIGHTLY COLDER THAN SEASONAL NORMS. UNDERCUT
MOS GUIDANCE BY A FEW DEGREES AS POOR BOUNDARY LAYER MIXING...SNOW
COVER AND CLOUD COVER SHOULD HOLD DOWN TEMPERATURES.

THURSDAY NIGHT...LOW CLOUDS MAY EXPAND ACROSS THE AREA AS LOW LEVEL
MOISTURE REMAINS TRAPPED UNDERNEATH AN INVERSION.

FRIDAY THROUGH SATURDAY...FAIRLY POTENT SOUTHERN STREAM ENERGY
APPROACHES THE OHIO VALLEY BY FRIDAY. DISCREPANCIES EVOLVE
REGARDING DEEPENING OF A LONG WAVE TROUGH ACROSS THE CENTRAL UNITED
STATES FRIDAY AND BY SATURDAY ACROSS THE GREAT LAKES. THIS WILL
HAVE AN IMPACT ON THE TIMING OF PRECIPITATION FRIDAY AND SATURDAY.
THE 12Z GFS OPERATIONAL RUN WAS DEEPER THAN ITS ENSEMBLE MEAN. THE
GGEM WAS THE MOST PROGRESSIVE MODEL WHILE THE 12Z UKMET/00Z ECMWF
OPERATIONAL RUNS WERE CENTERED NEAR THE ENSEMBLE MEAN. MODELS HAVE
BEEN TRENDING TOWARDS A MORE AMPLIFIES SOLUTION OVER THE PAST 24
HOURS. HAVE FOLLOWED THE 00Z ECMWF AND 12Z UKMET SOLUTIONS. THIS
BRINGS IN CHANCE POPS BY FRIDAY...THEN LIKELY LATE FRIDAY INTO
SATURDAY.

PRECIPITATION SHOULD BEGIN AS A MIX OF SNOW SLEET AND FREEZING
RAIN...AND CHANGE QUICKLY TO RAIN ALONG THE COAST AS A POTENT 60 KT
LOW LEVEL SOUTHERLY JET AND STRONG 850 MB WARM AIR ADVECTION WILL
WARM THE COLUMN. ACROSS THE FAR INTERIOR...THERE IS A CHANCE THAT
WINTRY PRECIPITATION WILL LINGER FOR SEVERAL HOURS. THIS WILL
DEPEND ON THE TIMING OF PRECIPITATION AND AMOUNT OF COLD AIR
DAMMING AVAILABLE.

PRECIPITABLE WATER VALUES CLIMB TO AROUND 1 G/KG AND THE ECMWF AND
GFS ADVERTISE 0.50 TO 2.00 INCHES OF PRECIPITATION FOR THE EVENT.
THESE AMOUNTS COULD BE A CONCERN FOR AT LEAST SOME URBAN AND POOR
DRAINAGE FLOODING...AS WELL AS THE ABSORPTION OF RAINFALL ON SNOW
COVERED AND ICE COVERED ROOFTOPS WHERE HEAVY SNOW HAS RECENTLY
FALLEN. WILL CONTINUE TO MONITOR THROUGH THIS WEEK.

COOL AND DRY WESTERLY FLOW WILL PREVAIL SUNDAY. ANOTHER SHORT WAVE
MAY APPROACH FROM THE WEST. FOR NOW WILL ONLY ADVERTISE A SLIGHT
CHANCE POP.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...

TODAY...HIGH CONFIDENCE IN VFR CONDITIONS AND NORTHWEST WIND GUSTS
OF 30 KNOTS.

TONIGHT...HIGH CONFIDENCE IN VFR CONDITIONS.

TUESDAY...HIGH CONFIDENCE IN NORTHWEST WIND GUSTS OF 25 TO 30 KNOTS.
MAINLY VFR CONDITIONS EXPECTED.  HOWEVER...LOW PROBABILITY OF MVFR
CEILINGS DEVELOPING AT THE MHT/BOS TERMINALS DURING THE AFTERNOON OR
TOWARD EVENING.

OUTLOOK...TUESDAY NIGHT THROUGH THURSDAY...

TUESDAY NIGHT...VFR. LOW CHANCE MVFR LATE ACROSS THE NORTHEAST.

WED AND WED NIGHT...LOW TO MODERATE CONFIDENCE MVFR CEILINGS WITH SCT
SNOW SHOWERS SPREADING ONSHORE ALONG THE E MA COAST.

THURSDAY...LOW TO MODERATE CONFIDENCE MVFR CONDS WITH LOW CEILINGS
ALONG THE COAST. SCATTERED FLURRIES NEAR THE COAST.

FRIDAY...LOW TO MODERATE CONFIDENCE MVFR CEILINGS PERSIST. CHANCE
MIXED PCPN LATE ACROSS THE WEST.

&&

.MARINE...

TODAY THROUGH TUESDAY...
DECIDED TO HOIST A GALE FOR MARGINAL 35 KNOTS GUSTS ACROSS OUR
OUTER-WATERS TODAY.  ITS STILL GUSTING TO AROUND 35 KNOTS AT SEVERAL
OF OUR BUOYS AND EXCELLENT MIXING SHOULD ALLOW THESE TO CONTINUE
THROUGH THE DAY AND INTO THE EVENING.  THEN EXPECT SOLID 30 KNOT
WIND GUSTS OVER THE OUTER-WATERS LATE TONIGHT AND THROUGH TUESDAY
AFTERNOON.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

SCA CONDS WITH N WINDS TURNING NE THURSDAY THEN E FRIDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST TUESDAY FOR ANZ230>237.
     GALE WARNING UNTIL 7 PM EST THIS EVENING FOR ANZ250-251-
     254>256.

&&

SYNOPSIS...KJC/STRAUSS
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...STRAUSS
AVIATION...FRANK/STRAUSS
MARINE...FRANK/STRAUSS
Hazardous weather outlook, Dec 21, 4:03 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
403 AM EST MON DEC 21 2009

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-220915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
403 AM EST MON DEC 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SIGNIFICANT PRECIPITATION EVENT IS POSSIBLE FRIDAY INTO SATURDAY.
MIXED WINTRY PRECIPITATION IS POSSIBLE IN THE INTERIOR AND THIS COULD
ALSO BE SIGNIFICANT DEPENDING ON THE DETAILED TIMING OF PRECIPITATION
AND REMAINING FREEZING TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-220915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
403 AM EST MON DEC 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-251-254>256-220915-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
403 AM EST MON DEC 21 2009

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Gale Warnings in Massachusetts, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.